Alert archive / West Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 236, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Nov 1, 2013, 2:47 AM EDT for 5 counties in Pennsylvania; 5 counties in Ohio; 7 counties in West Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2013, 2:47 AM EDT (06:47 UTC)
- Expired
- Nov 1, 2013, 3:30 AM EDT
- In force
- 43 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Belmont County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Allegheny County, PA, Beaver County, PA, Butler County, PA, Greene County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 48 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 1, 12:46 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Oct 31, 10:09 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 6.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 817 m²/s²
- 0-3 km storm-relative helicity
- 902 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 1:00 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Nov 1, 1:00 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 100 AM EDT FRI NOV 1 2013 .SYNOPSIS... A COLD FRONT WILL BRING WIND AND SHOWERS EARLY THIS MORNING. DRIER AIR BEHIND FRONT WILL ALLOW FOR SKIES TO CLEAR. SEASONABLE TEMPERATURES TODAY. && .NEAR TERM /THROUGH TODAY/... WATCH GOING TIL 10Z. FRONT WILL SOON PICK UP FORWARD SPEED REACHING MY WESTERN CWA BETWEEN 05Z AND 06Z AND CLEARING THE ENTIRE REGION BY 10Z. IMPRESSIVE WIND PROFILE WITH FRONT AS 85H WINDS REACH 70-75 KTS. THE QUESTION IS WILL THESE STRONGER WINDS BE ABLE TO MAKE IT TO THE SURFACE. IT WILL TAKE CONVECTION...WHICH AT THIS POINT...I DON'T HAVE A REAL GOOD FEEL FOR. CONVECTION WOULD HAVE TO DEVELOP RIGHT ALONG THE BOUNDARY. IT WOULD LIKELY BE OVER THE SOUTHERN HALF OF THE AREA WHERE THE STRONGEST FORCING AND MOISTURE CONVERGENCE WILL BE. HOWEVER...LOOKING AT FORECAST SOUNDINGS... MIXING HEIGHTS DROP VERY LOW DURING FRONTAL PASSAGE AND CONVECTIVE TEMPS REMAIN IN THE MID 60S. WILL NEED TO PLAY BY EAR TO SEE HOW THINGS DEVELOP OVER THE NEXT FEW HOURS. ONCE FRONT CLEARS...SHOWERS WILL END QUICKLY AND DRIER AIR WILL EVENTUALLY SETTLE IN. THERE IS CAA BEHIND THE BOUNDARY...HOWEVER THE AIR BEHIND THE FRONT IS NOT REAL COLD...AND WITH SUNSHINE EXPECTED THIS AFTERNOON...TEMPS SHOULD BE NEAR NORMAL...IF NOT A BIT ABOVE. AS MENTIONED EARLIER...THE STRONGEST WINDS WILL BE WITH FRONTAL PASSAGE. BUT...WITH MIXING HEIGHTS RISING THIS MORNING...SOME OF THE STRONGER WINDS ALOFT SHOULD BE ABLE TO MIX DOWN. WIND GUST OF 20 TO 30 MPH ARE STILL POSSIBLE THROUGHOUT THE DAY. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... CLOUDS WILL BE ON THE INCREASE TONIGHT...AS THE NEXT SYSTEM MOVES SOUTHWARD THROUGH THE GREAT LAKES. A SHOWER IS POSSIBLE ACROSS NORTHERN PA ZONES LATE TONIGHT. FRONT WILL SLOWLY CROSS THE ENTIRE REGION SATURDAY BRINGING THE RISK FOR SHOWERS. MUCH STRONGER CAA BEHIND THIS FRONT SATURDAY NIGHT AND SUNDAY. WITH COLD AIR ALOFT AND WINDS BECOMING NORTHWESTERLY...WILL HAVE PLENTY OF CLOUDS SAT NIGHT AND THROUGH MOST OF SUNDAY. MAY SEE SCATTERED LAKE EFFECT SNOW/RAIN SHOWERS SUNDAY...ESPECIALLY ACROSS THE NORTH AND RIDGES. TEMPS WILL BE COLD ENOUGH IN THE HIGHER ELEVATIONS TO SUPPORT ALL SNOW. NOTICEABLY COLDER TEMPS SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... TEMPS WILL MODERATE INTO THE FIRST HALF OF NEXT WEEK AS RIDGING BUILDS IN FROM THE WEST. DAYTIME MAX TEMPS LOOK TO BE APPROXIMATELY 5 DEGREES ABOVE NORMAL BY WEDNESDAY. THE NEXT FRONT IS NOT EXPECTED UNTIL LATE WEDNESDAY/THURSDAY BASED ON LATEST MODEL CONSENSUS. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... MAINLY VFR CONDS ARE EXPD INTO THE OVRNGT HRS AS SHWRS ACCOMPANY AN APCHG STG CDFNT. FKL/DUJ ARE THE EXCEPTION AND SHOULD RMN MVFR. IN ADDN A STG LLVL JET ACRS AREA THIS EVE WITH PIT WEA BALLOON AND PBZ RADAR WND PROFILER SHOWING WNDS 50 KT TO 75 KT FM 2 TO 10 KFT. WARM AIR ALOFT WL MAKE IT DIFFICULT FOR THIS TO MIX TO THE SFC...HOWEVER GUSTS 20-30KT ARE STILL EXPD. CONCERNED SFC GUSTS MAY DCRS SOME WHICH WOULD RESULT IN MORE LLVL WND SHEAR RATHER THAN MECHANICAL TURB/MXG NR THE SFC. WL MONITOR. A PD OF IFR IS PSBL INVOF THE CDFNT AS WELL LT TNGT. SFC MXG SHOULD BRING SW WND GUSTS 25-30 KT AFT FROPA WITH MVFR CONDS LINGERING UNTIL MD MRNG WHEN VFR CU/SC RTNS. .OUTLOOK.../FRIDAY NIGHT THROUGH TUESDAY/... RSTRNS ARE PSBL LT FRI NGT THRU SAT NGT AS AN UPR TROF CROSSES THE GT LKS/OH VLY RGN OTRW GENL VFR EXPD. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Nov 1, 1:03 AM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 103 AM EDT FRI NOV 1 2013 OHZ039>041-048>050-057>059-068-069-020515- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- 103 AM EDT FRI NOV 1 2013 ...SEVERE THUNDERSTORM WATCH 556 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012- 021>023-041-020515- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 103 AM EDT FRI NOV 1 2013 ...SEVERE THUNDERSTORM WATCH 557 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Nov 1, 2:08 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
208 AM EDT FRI NOV 1 2013
OHZ039>041-048>050-058-059-068-069-WVZ001>004-010645-
BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY
OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARSHALL WV-MONROE OH-NOBLE
OH-OHIO WV-TUSCARAWAS OH-
208 AM EDT FRI NOV 1 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
BELMONT...CARROLL...COLUMBIANA...EXTREME EAST CENTRAL
COSHOCTON...GUERNSEY...HARRISON...JEFFERSON...MARSHALL...NOBLE...NORT
HERN MONROE...OHIO...TUSCARAWAS...WESTERN BROOKE AND WESTERN HANCOCK
COUNTIES...
AT 206 AM EDT...A LINE OF THUNDERSTORMS ASSOCIATED WITH A FAST
MOVING COLD FRONT MOVING NORTHEAST AT 45 MPH WILL LIKELY RESULT IN A
PERIODS OF STRONGER SOUTHWESTERLY WINDS AS THE FRONT PASSES ACROSS
EASTERN OHIO. WIDESPREAD GUSTS BETWEEN 35 TO 50 MPH WILL BE LIKELY
THROUGH 330 AM.
THERE IS ALSO POTENTIAL FOR LESS WIDESPREAD GUSTS IN EXCESS OF 60
MPH ASSOCIATED WITH THIS LINE OF THUNDERSTORMS...AND A SEVERE
WEATHER WATCH IS CURRENTLY IN EFFECT.
LOCATIONS IMPACTED INCLUDE...
WELLSBURG... WEIRTON...
TOMLINSON RUN STATE PARK... SUN VALLEY...
NEWELL... NEW MANCHESTER... NEW CUMBERLAND...
FOLLANSBEE... WINTERSVILLE... WELLSVILLE...
UNIONPORT... TORONTO...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4064 8166 4067 8146 4066 8125 4073 8123
4074 8109 4091 8108 4091 8091 4093 8090
4093 8083 4091 8081 4091 8057 3980 8056
3961 8159 3966 8159 3967 8165 3975 8165The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:31 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Fayette, Greene, Indiana and 2 more | 44 min |
| Nov 1, 4:11 AM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Indiana, Jefferson, Westmoreland | 34 min |
| Nov 1, 1:29 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 46 min |
| Nov 1, 2:08 AM EDT | Special Weather Statement | PBZ | Belmont, Carroll, Columbiana, Guernsey, Harrison, Jefferson and 3 more | 37 min |
| Nov 1, 2:08 AM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Jefferson and 4 more | 52 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2013Severe Thunderstorm Warnings in Pennsylvania, 2013Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.